Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    1
    ReputationRep:
    Hi, I have been taking Microgynon 30 for six years, I have had absolutely no issues with this pill, I know it is effective, it makes periods regular and predictable and I WISH I could stay on it. However, I had an episode of blind spots, dizziness and floaters in my vision. This was NOT accompanied by a headache, but after this ONE episode the doctors have decided to take me off it, I find this decision unfair as it was during a period of stress. So, I now have to take Cerelle, I have heard such bad things about it, I'm worried its not going to be as effective, that I could get acne and that I'll gain weight as well as get irregular periods. This really wouldn't fit in with my lifestyle. What are other people's experiences on this? (please be positive ones :ashamed2:)
    • Section Leader
    • Very Important Poster
    • Peer Support Volunteers
    • Clearing and Applications Advisor
    Offline

    21
    ReputationRep:
    Section Leader
    Very Important Poster
    Peer Support Volunteers
    Clearing and Applications Advisor
    (Original post by Mango65)
    Hi, I have been taking Microgynon 30 for six years, I have had absolutely no issues with this pill, I know it is effective, it makes periods regular and predictable and I WISH I could stay on it. However, I had an episode of blind spots, dizziness and floaters in my vision. This was NOT accompanied by a headache, but after this ONE episode the doctors have decided to take me off it, I find this decision unfair as it was during a period of stress. So, I now have to take Cerelle, I have heard such bad things about it, I'm worried its not going to be as effective, that I could get acne and that I'll gain weight as well as get irregular periods. This really wouldn't fit in with my lifestyle. What are other people's experiences on this? (please be positive ones :ashamed2:)
    I had to switch for similar reasons, i had a good experience on cerelle for about 18 months(had no periods for a year at all) before it gave me constant spotting (i did gain half a stone due to diet in that time though so that could have explained it).

    You could always ask for a doctors second opinion if you're really concerned, but everyone's hormones are different, so one persons awful side effects might not happen to another person.
    • Thread Starter
    Offline

    1
    ReputationRep:
    (Original post by claireestelle)
    I had to switch for similar reasons, i had a good experience on cerelle for about 18 months(had no periods for a year at all) before it gave me constant spotting (i did gain half a stone due to diet in that time though so that could have explained it)
    Hi, thank you for your reply that's good to hear that it worked for a year and half but sucks whats happened recently. Could I ask was the spotting bad? and are you still taking Cerelle? tbh I have gained weight during my time on the combined pill but I cannot blame the pill as I have gotten older and eat differently to I used to, so i'm hoping I won't gain more off taking the POP. Thanks for your help!
    • Section Leader
    • Very Important Poster
    • Peer Support Volunteers
    • Clearing and Applications Advisor
    Offline

    21
    ReputationRep:
    Section Leader
    Very Important Poster
    Peer Support Volunteers
    Clearing and Applications Advisor
    (Original post by Mango65)
    Hi, thank you for your reply that's good to hear that it worked for a year and half but sucks whats happened recently. Could I ask was the spotting bad? and are you still taking Cerelle? tbh I have gained weight during my time on the combined pill but I cannot blame the pill as I have gotten older and eat differently to I used to, so i'm hoping I won't gain more off taking the POP. Thanks for your help!
    Well it lasted for 3 weeks (with headaches and bloating, i did get bloating before then but it wasnt too bad) before I made the decision that I wanted to give my body a break from the pill entirely, so haven't taken that or any other hormonal contraception since then. Cerelle wont have been to blame for my weight gain, as it was mostly deliberately me eating more.
    • Thread Starter
    Offline

    1
    ReputationRep:
    (Original post by claireestelle)
    Well it lasted for 3 weeks (with headaches and bloating, i did get bloating before then but it wasnt too bad) before I made the decision that I wanted to give my body a break from the pill entirely, so haven't taken that or any other hormonal contraception since then. Cerelle wont have been to blame for my weight gain, as it was mostly deliberately me eating more.
    Ah okay thank you for helping, I feel a bit better as I have read some reviews about non-stop bleeding etc, I know everyone is different but this seemed to be a common theme and I do a lot of sport so this wouldn't be ideal for me.
    • #1
    #1

    I was exactly the same as you apart from I was changing from Rigevidon to cerazette. I changed for family history reasons rather than dizziness etc. When starting cerazette I bled for 3 weeks! It was awful but my GP said to hang in there and that it should wear off.. which it did. After that I then had two normal periods over 4 months (so every other month). Since then I have had no bleeding whatsoever and its been a Godsend. Plus its much more safe than the combined pill so helps with my hypochondriac/anxiety tendencies.
    • Thread Starter
    Offline

    1
    ReputationRep:
    (Original post by Anonymous)
    I was exactly the same as you apart from I was changing from Rigevidon to cerazette. I changed for family history reasons rather than dizziness etc. When starting cerazette I bled for 3 weeks! It was awful but my GP said to hang in there and that it should wear off.. which it did. After that I then had two normal periods over 4 months (so every other month). Since then I have had no bleeding whatsoever and its been a Godsend. Plus its much more safe than the combined pill so helps with my hypochondriac/anxiety tendencies.
    Thanks for your reply aww this sounds like a positive experience, I hope I have a similar ones as I've heard some bad things and find that microgynon has worked really well for me so hope cerelle isn't too bad
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 23, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Brussels sprouts
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.